MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE POWER MODULE PATIENT CABLE, 14 VOLT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE POWER MODULE PATIENT CABLE, 14 VOLT; VENTRICULAR (ASSIST) BYPASS
Model Number 103426
Medical Device Problem Code Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient had an emergency backup battery (ebb) fault and system controller fault.The controller was also reported to be warm to the touch.A controller fault alarm associated with an lcd fault occurred on (b)(6) 2023 at 1:08 and on (b)(6) 2023 at 16:55.The events were very brief and self-corrected.An ebb fault alarm occurred on (b)(6) 2023 at 21:29 and again on (b)(6) 2023 at 10:30.The recorded data indicated that the patient cable connected to the system controller at the time of the events was supplying low voltages to the system controller.The low voltages from the old patient cable may have been the cause of the ebb fault alarm as well as the warming of the system controller.The patient cable was exchanged which resolved the alarms and the warm temperature of the system controller.Related mfr # 2916596-2023-02587.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of low voltage values while connected to the power module was confirmed via analysis of the submitted log file.The submitted system controller event log file contained approximately 47 days of data (on (b)(6) 2023 per the timestamp).Throughout the log file, the relative state of charge (rsoc) and bus voltage levels were observed to be lower than the expected voltage of approximately 14.4v while connected to the power module.The log file captured low voltage advisory alarms on (b)(6) 2023 from 21:28:36 to 21:29:06 due to the bus voltage dropping below the low voltage threshold while connected to the power module.In addition, the decreased voltage levels while connected to the power module resulted in backup battery faults, captured on (b)(6) 2023 at 21:29:10 and on (b)(6) 2023 at 10:30:38; however, the backup battery faults were not active long enough to activate an auditory/visual alarm.The alarms and decreased voltage levels did not affect the controller¿s ability to operate the pump at the set speed.The 14v patient cable was not returned for analysis.Additional information provided communicated that the issue with the system controller overheating resolved after exchanging the patient cable; however, this could not be confirmed as no products were returned for analysis.The submitted log file also did not contain any data that would indicate an overheating issue with the system controller.The root cause of the reported event could not be conclusively determined through this analysis.The lot number of the 14v patient cable was not reported with the event.Heartmate ii instructions for use section 7 ¿ ¿alarms and troubleshooting¿ and heartmate ii patient handbook section 5 ¿ ¿alarms and troubleshooting¿ cover all alarms (auditory and visual), including low voltage alarms, and the actions to take if the alarms do not resolve.Heartmate ii instructions for use section 8 ¿ ¿equipment storage and care¿ and heartmate ii patient handbook section 6 ¿ ¿caring for equipment¿ explain how to properly care for the equipment, including their 14v patient cable.Additionally, heartmate ii patient handbook section 10 entitled ¿safety checklists¿, instructs users to regularly inspect their accessories ¿ including their patient cable ¿ for damage, and to replace any equipment that appears damaged or worn.The patient handbook and the instructions for use caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE POWER MODULE PATIENT CABLE, 14 VOLT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key16942461
Report Number2916596-2023-02863
Device Sequence Number14278119
Product Code DSQ
UDI-Device Identifier00813024010784
UDI-Public813024010784
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number103426
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Initial Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale
Patient Weight87 KG